Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 105, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Nov 30, 2021, 3:00 AM EST. It took effect at Nov 30, 2021, 4:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2021, 3:00 AM EST (08:00 UTC)
- In effect from
- Nov 30, 2021, 4:00 PM EST
- Expired
- Dec 1, 2021, 1:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
654 WHUS72 KMHX 300800 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 300 AM EST Tue Nov 30 2021 AMZ152-154-302100- /O.NEW.KMHX.SC.Y.0105.211130T2100Z-211201T0300Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 300 AM EST Tue Nov 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... * WHAT...Southwest winds around 20 kt with gusts up to 25 kt expected. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...From late this afternoon through this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
551 WHUS72 KMHX 301454 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 954 AM EST Tue Nov 30 2021 AMZ152-154-010300- /O.CON.KMHX.SC.Y.0105.211130T2100Z-211201T0300Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 954 AM EST Tue Nov 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... * WHAT...Southwest winds around 20 kt with gusts up to 25 kt expected. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...From 4 PM this afternoon to 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
555 WHUS72 KMHX 302043 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 343 PM EST Tue Nov 30 2021 AMZ152-154-010300- /O.CON.KMHX.SC.Y.0105.211130T2100Z-211201T0300Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 343 PM EST Tue Nov 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Southwest winds around 20 kt with gusts up to 25 kt expected. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
409 WHUS72 KMHX 302301 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 601 PM EST Tue Nov 30 2021 AMZ152-154-010600- /O.EXT.KMHX.SC.Y.0105.000000T0000Z-211201T0600Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 601 PM EST Tue Nov 30 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 1 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
792 WHUS72 KMHX 010623 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 123 AM EST Wed Dec 1 2021 AMZ152-154-010730- /O.EXP.KMHX.SC.Y.0105.000000T0000Z-211201T0600Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 123 AM EST Wed Dec 1 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Wind gusts have diminished below 25 knots. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Nov 29, 9:17 PM EST, 5 hours 43 minutes earlier.
Area forecast discussion, Nov 29, 9:17 PM EST, 5 hours 43 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 917 PM EST Mon Nov 29 2021 .SYNOPSIS... Mostly dry conditions continue this week as high pressure remains to the south, with a series of shortwaves passing nearby. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... As of 915 PM Mon...Northwest mid-level flow will continue over the Carolinas tonight. At the surface, a 1023 mb surface high centered over the northwestern Gulf of Mexico will build slowly north over the area producing clear skies (outside of patchy thin high Cirrus clouds) with diminishing winds inland. Resulting ideal radiational cooling conditions across inland locales will have caused temps to plummet this evening with lows bottoming out overnight in the mid 20s. The exception will be the Outer Banks where northerly winds will back westerly but remain elevated enough to keep low levels mixed. Still, temperatures there should drop to 35-40 degrees. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... As of 320 PM Mon...Yet another relatively quiet day across the carolinas as the surface high shifts offshore, ushering in warmer southwesterly flow and allowing temperatures to rise into the upper 50s to around 60. Main concern will again be Tds dropping into the low 20s resulting in minimum RHs of 25-30%. Combined with SW winds gusting up to 20 kt at times, fire weather remains a concern. See the FIRE WEATHER section for details. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... As of 330 AM Monday...A dry and quiet pattern will continue through the rest of the week with temperatures gradually moderating. High pressure at the surface centered over SE CONUS expands Eward toward Bermuda while flow aloft around broad troughing to the north becomes more zonal. Skies mostly clear with periods of midlevel cloudiness stemming from moisture influx off the Pacific sent SE by the trough aloft. SWerly flow at the SFC from the high sliding offshore to the south builds heights allowing a gradual warm up back to climo, approaching 60 Tuesday, mid 60s Wed, approaching 70 Thurs. Lows follow the same trend, mid 30s Wed, low 40s Thurs, mid to upper 40s Fri. A weak cold front approaches at the end of the week with no rain expected with dry airmass ahead of the front. Model discrepancies still exist, so exact timing of the front is still uncertain. A new area of high pressure takes over behind the front from the NW cooling temps off through the weekend. && .AVIATION /02Z TUESDAY THROUGH SATURDAY/... SHORT TERM /through Tuesday/... As of 600 PM Mon...VFR conditions are expected through the TAF period. High pressure will build over the area through Tuesday with mostly clear skies outside of patchy high Cirrus clouds. Winds inland have already diminished and will remain near calm into early Tue morning before winds increase to 10 knots with gusts to 15 knots and become southwesterly. LONG TERM /Tuesday night through Saturday/... As of 330 AM Monday...VFR flight cats prevail through the period with no significant weathermakers. Dry high pressure in place and very low soil moisture makes any overnight fog development unlikely. Another dry cold front approaches late week. && .MARINE... SHORT TERM /through Tuesday/... As of 600 PM Mon...Marine conditions continue to slowly improve this evening as northwesterly winds ease to 10-15 kt behind yesterday's cold front as high pressure builds north over the waters from western Gulf of Mexico. Seas north of Cape Hatteras are now 5-7 feet with a few gusts up to 20 kt, while south of the Cape seas have largely dropped to 4-5 feet with weaker winds. Improving trend will continue overnight as the surface high eases just to our south allowing winds to back westerly and weaken to around 10 kt or so and seas to finally subside below 6 feet after midnight. As the high moves offshore Tuesday winds back further to the SW and increase to 15-20 kt. There is a risk of a few gusts to 25 kt and locally higher seas Tues afternoon and evening, but confidence is too low to introduce new headlines this cycle. Maintained SCA for the offshore waters from Ocracoke Inlet north, but all remaining advisories have been dropped. LONG TERM /Tuesday night through Saturday/... As of 330 AM Monday...Poor conditions on the waters through most of the period, aside from a brief window of good boating Wednesday. While SCA conditions will diminish late Monday night into Tuesday, SWerly winds will still be quite brisk (around 20 kts) with seas 3 to 5 feet, making it quite bumpy on the waters. The sweet spot of the week will be Wednesday, with high pressure over the waters allowing Werly winds to diminish to under 10 kts and seas subsiding to 2 to 4 ft. Winds back further to become SWerly overnight Wed. SCA conditions possible again late week on the waters as winds and seas pick up ahead of another cold front. && .FIRE WEATHER... As of 915 PM Mon...Afternoon relative humidities will drop to 25 to 30 percent Tuesday afternoon, which will lead to enhanced fire weather danger. Winds will gust to 15 to 20 mph out of the southwest tomorrow afternoon, with isolated higher gusts west of Highway 17. In consultation with the NCFS a Increased Fire Danger (IFD) statement (SPS) was for Tuesday with a burn ban for all of NC. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...Small Craft Advisory until 1 AM EST Tuesday for AMZ150-152-154. && SYNOPSIS...MHX NEAR TERM...JME/MS SHORT TERM...MS LONG TERM...CEB AVIATION...JME/CEB/RCF MARINE...JME/MS/CEB FIRE WEATHER...MHX
Hazardous weather outlook, Nov 29, 9:39 PM EST, 5 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 939 PM EST Mon Nov 29 2021 NCZ029-044>047-079>081-090>092-094-193>196-198-199-010245- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow- 939 PM EST Mon Nov 29 2021 ...INCREASED FIRE DANGER IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. INCREASED FIRE DANGER. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203>205-010245- Northern Outer Banks-Ocracoke Island-Hatteras Island- 939 PM EST Mon Nov 29 2021 ...INCREASED FIRE DANGER IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. INCREASED FIRE DANGER. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.